The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
66 Posts
Discussion Starter #1
Hey ladies. I have a question. I have had three bouts of what I thought was the stomach flu (times ten! ha!) over the winter. I have bouts where I have incredibly watery stools very frequently throughout the day- like 10-15 times per day and it goes on and on until I get dehydrated. I am going through it again. This time I was put on sterroids, and the dr. stated he thought it might be associated w/ my lupus. He said if it was colitis related to my lupus, the sterroids would work rather quickly.

So, after my first dose of sterroids, stomach cramping stopped and by the next morning, (which was second dose) diarhhea stopped completely. I have been totally normal for the last three-four days. I am tapering off the sterroids now, and am nearly finished (only 8 mg today). Well, my diarhhea is coming back. Maybe I need to be on the stronger doses a little longer?

Does anyone have this problem as part of their lupus?
 

·
Registered
Joined
·
4,444 Posts
I have experienced that too, I'm never sure if it's lupus, a bug of some sort, or just one of those things! Usually it doesn't last more than a few days, 5 days tops in my case.

Since this is an ongoing problem, I would be requesting a trip to a gastroenterologist to more fully investigate the problem. I did, and found out about a few problems I have (gastritits, colon polyp for example) which are probable unrelated to lupus directly at least. A GI doc consult seems to be in order for you - to know better what is causing it. Sometimes it's lupus directly attacking the intestines, or vasculitis, sometimes there's no known cause and it can be IBS. Biopsies and having a good look at things will better guide treatment... good luck! {it's not that bad... don't worry!}
 

·
Registered
Joined
·
184 Posts
Hi there this is what found my diagnosis of lupus, I went to GI 3 yrs ago with violent persistent diarhea it caused a horrible pain worse than my 2 child births, I was losing weight and started to get concerned that we would never find out what was wronge, I had a high sed rate and my sister has ulcerative colitis and my dad has rheumatoid arthritis so after months of thinking it was chrons or colitis my Gi did some tests and came back with SLE lupus and sent me to the internists who confirmed through blood work who sent me to a rheumy who confirmed with blood test.
I know that after that diagnosis alot changed by putting me on prednisone, I feel alot better about my stomach problems but do have colitis my Gi still thinks its vasculitis which has never been confirmed but my rheumy has kept me on prednisone since it has helped my stomach problems, I DO think its related its after all what sent me to get my diagnosis after a yr of dead ends, I would ask your doctor about keeping a maintenance dose of 5 -10 mg (its what I am on ) to see if it will help you.
I only told you my long winded story to show you how it tied in with my SLE lupus and the diagnosis was found through this problem, I will add though that the pain was excruciating and the weight loss was massive I lost 40 lbs in 2 months it was getting serious. So I would talk to your doctor and see if he can help you!! Good luck and remember this is only advise based on my experience and family history!!:)
 

·
Registered
Joined
·
300 Posts
Hi There,

Prior to being diagnosed with lupus, I was diagnosed with ulcerative colitis and put on medications for 2 or 3 years. I went into remission, and was diagnosed with lupus 3 years later - My doctors have told me that it was directly related to my lupus...at least in my case. Since being treated for lupus, I have not had any colitis flares . (fingers crossed!)

Hope you are feeling better soon,
Sharon
 

·
Registered
Joined
·
869 Posts
I had years of horrible bowel problems, I have been hospitalized a few times due to them. My Rheumy definitely believes it was/is Lupus related, and I like Laura am on a daily dose of prednisone. It has done wonders for my bowel trouble:) . I might add that when I was in the hospital, many times I would be given an injection of a drug called Tigan, for me it works well to help with pain and slow things down a bit. I also have phenergan that I can take in between Dr. visits if I have to, but it does make you a bit drowsy:rolleyes: I hope the Drs. can get things sorted out for you soon.
 
1 - 5 of 5 Posts
Top